Colorado, 2007Damaging Winds in Colorado, July 14, 2007
July 14, 2007 · NWS GJT · 3 events in 2 counties and zones
Severe thunderstorms struck portions of northwest Colorado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms struck portions of northwest Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 14, 3:30 AM MST, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 14, 3:30 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
430 AM MDT SAT JUL 14 2007
.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
PERSISTENT PATTERN WITH AMPLIFIED RIDGE CENTERED OVER THE FOUR
CORNER STATES WILL CONTINUE THROUGH THE SHORT TERM PERIOD. SHORT
WAVE THAT WENT THROUGH NW COLORADO OVERNIGHT WILL MOVE SOUTH OF THE
AREA LATER THIS MORNING. CONVECTION ASSOCIATED WITH THIS WAVE
QUICKLY DISSIPATED AFTER MIDNIGHT...LEAVING BEHIND SOME DEBRIS
CLOUD OVER WRN COLORADO. WEAK IMPULSES WILL CONTINUE TO ROTATE
AROUND THE HIGH CORE AND MAY TRIGGER ORGANIZED CONVECTION. BUT
DRIER AIR ALOFT OVER UTAH WILL SPREAD ACROSS WRN COLORADO TODAY...
AND THEREFORE UPDRAFTS WILL HAVE A TOUGHER TIME TO FORM UNTIL
LATE AFTERNOON WHEN LAPSE RATES BECOME STEEP. MOST CONVECTION
WILL BE CONFINED TO THE HIGH TERRAIN BUT A FEW STORMS WILL DRIFT
SOUTHWARD OFF THE MOUNTAINS (LIKE LA PLATA AND ARCHULETA COUNTIES).
WITH LESS PRECIPITABLE WATER...STORMS WILL BE SHORTER LIVED AND
WILL NOT PRODUCE MUCH IN THE WAY OF RAIN. ALL AREAS WILL BE WARMER
AS THE WARM 18-20C TEMPS AT 700 MB TRANSLATES TO THE SURFACE. THE
LOWER VALLEYS WILL BREAK THE CENTURY MARK...WITH 90S COMMONPLACE IN
THE HIGH VALLEY...AND UPPER 70S AND 80S IN THE MOUNTAINS.
.LONG TERM...MONDAY THROUGH SATURDAY...
MONDAY HIGH PRESSURE WILL BE NEAR THE 4 CORNERS THEN SHIFT VERY
SLOWLY EASTWARD THROUGH THE REST OF THE WEEK AS A LONG WAVE TROF OFF
THE COAST PUSHES INLAND. THIS WILL TRANSITION THE FLOW ALOFT FROM THE
NORTHWEST TO THE SOUTHWEST BY TUESDAY. THIS OPENS THE DOOR TO A MORE
DIRECT APPROACH FOR SOUTHERLY MOISTURE IN A MORE MONSOON-LIKE
PATTERN. PRECIPITABLE WATER VALUES INCREASE TO AROUND ONE INCH OVER
THE SOUTH BY TUE...ACCORDING TO THE GFS. THEN REMAIN AT AN INCH OR
BETTER THROUGH THE WEEK. SURFACE DEWPOINTS ALSO INCREASE IN THE
40S TO AROUND 50 SO THAT EVEN VALLEY LOCATIONS WILL HAVE A CHANCE
AT WETTING RAINS. STILL A LITTLE HESITANT TO RAISE POPS UNTIL
MOISTURE PLUME IS SEEN DEVELOPING OVER MEXICO. RIGHT
NOW THE DIURNAL PATTERN FOR CHANCE MOUNTAIN THUNDERSTORMS SEEMS
REASONABLE. TEMPS WILL RUN JUST A LITTLE ABOVE NORMAL ESPECIALLY AS
CLOUD COVER INCREASES MID WEEK.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT. THE PRIMARY THREAT
WILL BE ISOLATED AFTERNOON THUNDERSTORMS THAT FORM OVER THE
MOUNTAINS...ESPECIALLY THE UINTAS OF EASTERN UTAH...AND THE ELK AND
SAN JUAN MOUNTAINS IN WEST CENTRAL AND SOUTHWEST COLORADO. THESE
STORMS WILL GENERATE ERRATIC WINDS GUSTS AND POSSIBLY IMPACT THE
MOUNTAIN AIRPORTS...INCLUDING KEGE...KASE...KGUC...AND KDRO.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...PF
LONG TERM...MC
AVIATION...PF
Hazardous weather outlook, Jul 14, 5:00 AM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT SAT JUL 14 2007
COZ001>014-017>023-UTZ022>025-027>029-151200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT SAT JUL 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE HIGHER
TERRAIN IN THE AFTERNOON...A FEW OF THESE STORMS WILL DRIFT OVER THE
VALLEYS LATE AFTERNOON AND EARLY EVENING. LIGHTNING AND GUSTY WINDS
WILL ACCOMPANY THESE STORMS. STORMS WILL DISSIPATE AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND
EVENING OVER THE MOUNTAINS...ESPECIALLY NEAR THE CONTINENTAL DIVIDE.
A FEW OF THESE STORMS WILL DRIFT OFF THE MOUNTAINS AND IMPACT VALLEYS
WITH STRONG GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Thunderstorm Wind, Moffat
- When
- July 14, 5:00 AM MST to 5:05 AM MST
- Where
- Moffat County, Craig
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 40.520, -107.530
Personnel at a Craig radio station reported numerous large branches broken from trees, with several trees broken in half. Hotel signs were damaged and some were shattered.
Thunderstorm Wind, Moffat
- When
- July 14, 4:57 PM MST to 5:00 PM MST
- Where
- Moffat County, (Cag)craig/Moffat Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.500, -107.520
Thunderstorm Wind, Rio Blanco
- When
- July 14, 6:45 PM MST to 6:49 PM MST
- Where
- Rio Blanco County, Meeker
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.030, -107.920
A thunderstorm wind gust tore some siding from houses in Meeker.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 14, 20071 death · 1 event
- Damaging Wind in Alabama, July 14, 20072 injured · $50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 14, 2007$80,000 · 3 events
- Damaging Winds and Lightning Strikes in Florida, July 14, 20071 injured · $49,000 · 50 kt wind · 5 events
- Waterspout in South Atlantic Coastal Waters, July 14, 20074 injured · 2 events
- Tornado and Damaging Winds in Florida, July 14, 20072 injured · EF0 · 11 events
- Damaging Winds in Alabama, July 14, 2007$30,000 · 50 kt wind · 3 events
- Damaging Winds in Arizona, July 14, 2007$23,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 14, 2007$19,000 · 50 kt wind · 3 events
- Flash Flood in Texas, July 14, 2007$20,000 · 1 event
- Hail and Damaging Winds in Missouri, July 14, 2007$1,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Florida, July 14, 2007$6,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49707, 46510, 49417.